1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.

Does prednisone cause thirst?

Discussion in 'Dog Health issues and questions' started by alohaboxer!, Feb 5, 2005.

Thread Status:
Not open for further replies.
  1. alohaboxer!

    alohaboxer! Super Boxer

    Joined:
    Apr 27, 2004
    Messages:
    452
    Likes Received:
    0
    My Cassius had surgery yesterday to remove a suspicious lump. The vet put him on antibiotics as well as a 3 day course of prednisone. He has been very very thirsty ever since he had the first dose. Does anyone know if this drug causes this reaction? Thanks

    Lindsay & Cassius
     
  2. BeckyNC

    BeckyNC Boxer Insane

    Joined:
    Feb 6, 2004
    Messages:
    1,468
    Likes Received:
    0
    Yes, prednisone can caused increased thirst. The downside is it also leads to increased need to go potty. Tae received a prednisone injection in December for environmental allergies. I had to take her O-U-T every three hours and she had two accidents in the house. I was so relieved once the prednisone was out of her system. The bad news is she's having allergy issues again (can't give her Benadryl b/c she's on Clomicalm) and will probably need another injection this week.
     
  3. alohaboxer!

    alohaboxer! Super Boxer

    Joined:
    Apr 27, 2004
    Messages:
    452
    Likes Received:
    0
    Thanks for the response Becky......if you don't mind me asking, what is clomicalm??? I've never heard of this before, I'm one who finds medical stuff interesting. Thanks, Lindsay :)
     
  4. craZ4HERKIE

    craZ4HERKIE Boxer Insane

    Joined:
    Feb 27, 2004
    Messages:
    1,154
    Likes Received:
    0
    Yes, absolutely! Prednisone causes excessive thirst, hunger...and urination. When Herkie was on it he was constantly having accidents in the house...but the poor fellow couldn't help it. As far as the Clomicalm...I could be wrong here, but I believe it's for Tae's SA.
     
  5. Austin's Mom

    Austin's Mom Boxer Insane

    Joined:
    Jul 14, 2001
    Messages:
    5,863
    Likes Received:
    0
    Austin had a pred shot after his MCT surgery, and he drank so much. He was also very hungry-he would paw at his food bowl in the middle of the day. So I fed him. Poor guy was hungry! It lasted about a week.
     
  6. Allie'sMom

    Allie'sMom Boxer Booster

    Joined:
    Sep 1, 2004
    Messages:
    170
    Likes Received:
    0
    Allie was put on prednisone yesterday, and I have definatley seen an increase in thirst, and potty trips. In fact, she is at the water bowl right now. She does seem to be a bit lethargic... anyone know if this is a side-effect as well?
     
  7. K&KM

    K&KM Boxer Buddy

    Joined:
    Mar 14, 2002
    Messages:
    35
    Likes Received:
    0
    Prednisone definitely causes thirst! My Rage was on it for 6 months and was always drinking. Its okay, but just watch how they are with food. An access of prednisone can cause ulcers. That is in the case of prolonged use of prednisone, but something to watch for.
     
Thread Status:
Not open for further replies.

Share This Page